Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 265, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 9, 2014, 6:32 PM EDT for 4 counties in Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2014, 6:32 PM EDT (22:32 UTC)
- Expired
- Oct 9, 2014, 7:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 6:35 PM EDT | HAIL 1 | 1 W Choestoe, GA | EMPLOYEES OF SUNRISE GROCERY ON GAINESVILLE HWY NORTH OF VOGEL STATE PARK REPORTED NICKEL AND QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS52 KFFC 092232
SVRFFC
GAC187-281-291-311-092330-
/O.NEW.KFFC.SV.W.0265.141009T2232Z-141009T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT THU OCT 9 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
EAST CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA
SOUTH CENTRAL TOWNS COUNTY IN NORTHEAST GEORGIA
NORTHERN WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 730 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH
OF BLAIRSVILLE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNICOI STATE PARK AND HELEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3484 8365 3482 8365 3480 8367 3477 8363
3475 8362 3468 8363 3465 8365 3463 8363
3460 8364 3455 8362 3472 8402 3488 8398
TIME...MOT...LOC 2232Z 276DEG 9KT 3478 8393
$$1 follow-up statement
444
WWUS52 KFFC 092305
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT THU OCT 9 2014
GAC187-281-291-311-092330-
/O.CON.KFFC.SV.W.0265.000000T0000Z-141009T2330Z/
WHITE GA-UNION GA-TOWNS GA-LUMPKIN GA-
705 PM EDT THU OCT 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN LUMPKIN...SOUTH CENTRAL TOWNS...EAST CENTRAL UNION
AND NORTHERN WHITE COUNTIES...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOW GAP SHELTER..MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITLEY
GAP SHELTER...QUALATCHEE LAKE...BLUE MOUNTAIN SHELTER...SMITHGALL
WOODS CONSERVATION AREA...LEAF...UNICOI STATE PARK...ANNA RUBY
FALLS...ROBERTSTOWN...HELEN AND SAUTEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3470 8392 3484 8387 3484 8365 3482 8365
3480 8367 3477 8363 3475 8362 3468 8363
3465 8365 3463 8363 3460 8364 3455 8362
TIME...MOT...LOC 2305Z 276DEG 9KT 3477 8383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:50 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 9, 3:50 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU OCT 9 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY/... SHORT TERM BEGINS QUITE SIMILAR TO THE LAST FEW AFTERNOONS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA. THESE STORMS HAVE FORMED IN ASSOCIATION WITH REMNANT BOUNDARIES FROM CONVECTION TO OUR NORTH THIS MORNING. WITH CAPE VALUES THIS AFTERNOON IN EXCESS OF 2000 J/KG ACROSS THIS AREA...SOME THUNDERSTORMS ARE REACHING SEVERE LIMITS. THIS CONVECTION SHOULD BEGIN TO WIND DOWN AFTER SUNSET. A SIMILAR FORECAST IS IN THE CARDS FOR FRIDAY AND SATURDAY WITH DISTURBANCES MOVING THROUGH THE UPPER FLOW EACH AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT WITH DECENT INSTABILITY. BEST CHANCES FOR CONVECTION ARE PRIMARILY ATLANTA METRO AND NORTHWARD. TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE FOR THIS TIME OF YEAR...HOLDING NEAR EARLY SEPTEMBER NORMALS IN THE SHORT TERM. RW .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MORE SIGNIFICANT CHANGES TO OUR WEATHER PATTERN ARE IN STORE FOR THE LONG TERM. SUNDAY WILL BE STATUS QUO...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AREAS. HAVE KEPT THE SAME TIMING FOR NEXT WEEK'S SYSTEM AS MODELS ARE HOLDING PRETTY STEADY. IMPACTS LOOK TO MOVE INTO OUR REGION BY MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY WITH THIS SYSTEM AND WILL NEED TO BE MONITORED CLOSELY OVER THE COMING DAYS. TEMPERATURES WILL COOL DOWN TO NEAR AVERAGE...AT LEAST BRIEFLY...BEHIND THIS SYSTEM MID WEEK NEXT WEEK. RW LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 330 AM EDT THU OCT 9 2014/ RELATIVELY FLAT UPPER-LEVEL FLOW THROUGH THE WEEKEND WITH A SERIES OF WEAK WAVES MOVING THROUGH THE FLOW ACROSS THE TENNESSEE AND OHIO VALLEYS. THIS IMPACTS MAINLY NORTH GEORGIA WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND. BY THE BEGINNING OF NEXT WEEK THE UPPER FLOW BEGINS TURNING INCREASINGLY MORE SOUTHWESTERLY AHEAD OFF A VERY DEEP AND SHARP UPPER TROUGH DIGGING INTO THE CENTRAL U.S. THE GFS HAS CONTINUED TRENDING TOWARD THE EARLIER ECMWF TRENDS OF DEVELOPING AN UNUSUALLY STRONG AND DEEP SYSTEM FOR THIS TIME OF YEAR. GFS/ECMWF/CMC ALL CLOSE OFF A DEEP UPPER LOW OVER THE MID-MISSISSIPPI VALLEY BY LATE MONDAY OR EARLY TUESDAY. GFS REMAINS AT LEAST SLIGHTLY MORE PROGRESSIVE WITH THE SYSTEM. TIMING IS LIKELY TO WAVER A BIT OVER THE NEXT COUPLE OF MODEL RUNS...BUT RIGHT NOW IT APPEARS THE BIGGEST IMPACTS WILL BE TUESDAY INTO TUESDAY NIGHT AS THE STRONG SHORT WAVE AND ASSOCIATED STRONG SURFACE FRONT MOVE ACROSS THE REGION. ALTHOUGH MODEL INSTABILITY REMAINS MODEST AT BEST...STRONG FORCING AND MODERATE TO STRONG LOW- LEVEL AND DEEP-LAYER SHEAR POINT TO A DECENT POTENTIAL FOR SEVERE WEATHER. 20 && AVIATION... 18Z UPDATE... VFR CONDITIONS SHOULD DOMINATE THROUGH THE PERIOD. WITH SOUTHEAST FLOW OVERNIGHT...EXPECT TO SEE THE DEVELOPMENT OF LOW LEVEL CLOUDS. AT THIS TIME DO NOT EXPECT CEILINGS TO DEVELOP...CLOUDS SHOULD REMAIN SCT. WE MAY SEE SOME PRECIP TODAY ESPECIALLY NEAR AHN AND THE METRO SITES...HOWEVER THESE SHOWERS OR THUNDERSTORMS SHOULD BE HIT OR MISS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON PRECIP THIS AFTERNOON HIGH ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 84 65 83 / 30 20 30 30 ATLANTA 69 84 67 82 / 20 20 30 30 BLAIRSVILLE 60 78 60 77 / 30 30 40 40 CARTERSVILLE 62 82 64 81 / 20 30 30 30 COLUMBUS 67 86 67 87 / 5 5 5 5 GAINESVILLE 62 81 65 82 / 30 30 30 30 MACON 64 87 63 87 / 10 5 10 5 ROME 61 82 63 81 / 20 30 30 40 PEACHTREE CITY 62 85 63 84 / 20 10 20 20 VIDALIA 66 87 67 90 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....RW AVIATION...ARG
Hazardous weather outlook, Oct 9, 3:10 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT THU OCT 9 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 310 PM EDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTH GEORGIA. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...HAIL UP TO QUARTER SIZE...AND GUSTY WINDS. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS AREAS OF NORTH GEORGIA. SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS. THE PRIMARY THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS...AND FREQUENT LIGHTNING. THUNDERSTORM INTENSITY SHOULD BEGIN TO WANE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FOR FRIDAY...A STRONGER SHORT WAVE WILL BE MOVING ACROSS NORTH GEORGIA. WITH SLIGHTLY HIGHER INSTABILITY AND SHEAR VALUES...A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SATURDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. FOR TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS LOOKING INCREASINGLY POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 9, 4:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT THU OCT 9 2014 GAZ085-086-097-098-112-113-092115- 425 PM EDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 515 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZAIDEE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TARRYTOWN...GILLIS SPRINGS...BLACKVILLE...ORIANNA...ORLAND... ZAIDEE...LOTHAIR...SOPERTON...ROCKLEDGE...NORRISTOWN...SCOTT... ADRIAN...KIBBEE...COVENA AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3246 8225 3221 8248 3245 8277 3259 8267 TIME...MOT...LOC 2025Z 291DEG 13KT 3242 8252
Local storm report, Oct 9, 4:34 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL BEAVERDALE 34.92N 84.85W
10/09/2014 E0.75 INCH WHITFIELD GA EMERGENCY MNGR
EMERGENCY MANAGER AND EMPLOYEE OF BEAVERDALE SUPERETTE
REPORT DIME AND PENNY SIZE HAIL NEAR THE WHITFIELD AND
MURRAY COUNTY BORDER IN THE VICINITY OF WHERE PRATER
MILL RD...COHUTTA BEAVERDALE RD... AND BEAVERDALE ROAD
NE MEET.
&&
EVENT NUMBER FFC1400895
KOVACIKSpecial weather statement, Oct 9, 4:56 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT THU OCT 9 2014 GAZ023>025-092145- 456 PM EDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN BANKS...HALL AND JACKSON COUNTIES UNTIL 545 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALMO...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS...HALL AND JACKSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TALMO...CANDLER...PENDERGRASS... PEACH STATE SPEEDWAY...GILLSVILLE...MAYSVILLE...COMMERCE...FIVE POINTS...BANKS CROSSING AND HOMER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3440 8353 3423 8337 3407 8370 3424 8381 TIME...MOT...LOC 2056Z 241DEG 15KT 3419 8371
Special weather statement, Oct 9, 4:58 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT THU OCT 9 2014
GAZ014-022-023-092145-
458 PM EDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DAWSON...FORSYTH AND HALL COUNTIES UNTIL 545 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMMING...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DAWSON...FORSYTH AND HALL COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HIGHTOWER...DREW...DUCKTOWN...
CUMMING...MATT...COAL MOUNTAIN...SILVER CITY...LUMPKIN...
OSCARVILLE...DOUGHERTY...CHESTATEE...GAINESVILLE AND WAR HILL PARK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3427 8380 3411 8420 3420 8426 3429 8426
3443 8400 3442 8397 3444 8396 3443 8395
TIME...MOT...LOC 2058Z 243DEG 14KT 3423 8415Local storm report, Oct 9, 5:26 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL CUMMING 34.21N 84.14W
10/09/2014 E0.75 INCH FORSYTH GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS DIME SIZE HAIL NEAR THE
INTERSECTION OF HIGHWAY 306 AND LELAND DRIVE NORTHEAST
OF CUMMING.
&&
EVENT NUMBER FFC1400896
KOVACIKSpecial weather statement, Oct 9, 6:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU OCT 9 2014 GAZ025-035-092300- 615 PM EDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARROW AND JACKSON COUNTIES UNTIL 700 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOSCHTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARROW AND JACKSON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOSCHTON...BRASELTON...ARCADE... JEFFERSON...CENTER...NICHOLSON...APPLE VALLEY AND PEACH STATE SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3423 8349 3404 8339 3396 8368 3412 8378 TIME...MOT...LOC 2216Z 253DEG 12KT 3406 8369
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:14 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Oct 9, 1:28 PM EDT | Special Weather Statement | FFC | Lumpkin | 47 min |
| Oct 9, 1:37 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 38 min |
| Oct 9, 2:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Oct 9, 2:34 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 26 min |
| Oct 9, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 39 min |
| Oct 9, 3:02 PM EDT | Special Weather Statement | FFC | White | 28 min |
| Oct 9, 3:08 PM EDT | Special Weather Statement | FFC | Catoosa | 52 min |
| Oct 9, 3:27 PM EDT | Special Weather Statement | FFC | Whitfield | 33 min |
| Oct 9, 3:33 PM EDT | Special Weather Statement | FFC | Murray | 42 min |
| Oct 9, 3:37 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
| Oct 9, 3:39 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 51 min |
| Oct 9, 3:41 PM EDT | Special Weather Statement | FFC | White | 64 min |
| Oct 9, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 52 min |
| Oct 9, 4:25 PM EDT | Special Weather Statement | FFC | Treutlen | 50 min |
| Oct 9, 4:56 PM EDT | Special Weather Statement | FFC | Banks | 49 min |
| Oct 9, 4:58 PM EDT | Special Weather Statement | FFC | Forsyth | 47 min |
| Oct 9, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 44 min |
| Oct 9, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 40 min |
| Oct 9, 6:15 PM EDT | Special Weather Statement | FFC | Jackson | 45 min |
| Oct 9, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.